MAUDE Adverse Event Report: MEDIVATORS DOUBLE ENDED CHANNEL CLEANING BRUSH; ENDOSCOPE CLEANING BRUSH

MEDIVATORS DOUBLE ENDED CHANNEL CLEANING BRUSH; ENDOSCOPE CLEANING BRUSH
Model Number 100402
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported the tip of a double ended channel brush broke inside an endoscope as staff was cleaning it.It fell inside a patient during the subsequent patient procedure and the physician retrieved the brush tip with a roth net.No adverse event was reported.The technician was cleaning an endoscope with the channel brush when she pulled it out of the endoscope and noticed the tip was missing from the brush.The technician then cleaned the rest of the endoscope with another brush before moving the endoscope to be reprocessed in their automated endoscope preprocessor.The endoscope was then used on the subsequent patient.During the procedure, the physician inserted forceps into the endoscope and it pushed the broken tip of the brush into the patient.The physician retrieved the brush tip with a roth net and no adverse event was reported.This event was not reported to the medivators account manager until a few weeks after it occurred.After regulatory investigation, the patient is confirmed to be fine from this event with no adverse events.There have been no other reports of the double ended brush tip breaking off inside of an endoscope.The channel brush was not returned for investigation and no lot information was provided by the facility.This will continue to be monitored in the medivators complaint handling system.
 
Event or Problem Description
The facility reported the tip of a double ended channel brush broke inside an endoscope as staff was cleaning it.It fell inside a patient during the subsequent patient procedure and the physician retrieved the brush tip with a roth net.No adverse event was reported.

Brand Name
DOUBLE ENDED CHANNEL CLEANING BRUSH
Common Device Name
ENDOSCOPE CLEANING BRUSH
Manufacturer (Section D)
MEDIVATORS
3150 pollok drive
conroe TX 77303
MDR Report Key7837888
Report Number1651395-2018-00002
Device Sequence Number13774804
Product Code MNL
UDI-Device Identifier00677964060632
UDI-Public00677964060632
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number100402
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;